Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 22, NWS Louisville, KY

June 13, 2021Franklin County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jun 13, 2021, 9:45 PM EDT for Franklin County, Kentucky. It was in force for 56 min.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:45 PM EDT (01:45 UTC)
Expired
Jun 13, 2021, 10:41 PM EDT
In force
56 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Franklin County, KY

The radar

The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elkhorn Creek at Peaks Mill (PKMK2).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03289500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

636 
WGUS83 KLMK 140145
FLSLMK

Flood Advisory
National Weather Service Louisville KY
945 PM EDT Sun Jun 13 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Elkhorn Creek Near Peaks Mill affecting Franklin County.

.Heavy rain from the past several hours has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Monday.

&&


KYC073-142000-
/O.NEW.KLMK.FL.Y.0022.210614T0145Z-210615T0000Z/
/PKMK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM EDT Sun Jun 13 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Elkhorn Creek Near Peaks Mill.
* From this evening to Monday evening.
* At 9:15 PM EDT Sunday the stage was 8.8 feet.
* Action stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 9.5 feet 
  just after midnight tonight.
* Impact...At 10.0 feet, Stillhouse Hollow Road floods.
* Impact...At 11.0 feet, Schoolhouse Road floods.


&&

LAT...LON 3820 8476 3820 8484 3834 8486 3835 8479

$$

CJP
1 follow-up statement
691 
WGUS83 KLMK 140241
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1041 PM EDT Sun Jun 13 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Kentucky...

  Elkhorn Creek Near Peaks Mill affecting Franklin County.

.Heavy rain from the past several hours has caused the river to rise.

KYC073-140345-
/O.CAN.KLMK.FL.Y.0022.000000T0000Z-210614T0241Z/
/PKMK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1041 PM EDT Sun Jun 13 2021

...The Flood Advisory for the Elkhorn Creek Near Peaks Mill has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Elkhorn Creek Near Peaks Mill.
* At 10:15 PM EDT Sunday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 3.2 feet Friday 
  evening.


&&

LAT...LON 3820 8476 3820 8484 3834 8486 3835 8479

$$

CJP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jun 13, 8:22 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 13, 8:22 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
822 PM EDT Sun Jun 13 2021

.Forecast Update...
Issued at 822 PM EDT Sun Jun 13 2021

Could still see a rogue shower or two this evening but otherwise we
can expect quiet weather for the rest of the night with clearing
skies. Given the decreasing cloud cover, light winds, low level
moisture lagging behind the front, and earlier rainfall, we should
see some patchy fog development in the Blue Grass toward morning.

Issued at 534 PM EDT Sun Jun 13 2021

Scattered storms developed earlier this afternoon in a very unstable
atmosphere with oppressive surface dew points in the lower and
middle 70s. Although there has been some isolated tree damage and
sub-severe hail, the greatest impact from these storms so far has
been flooding. K Index is in the mid 30s with PWAT of 1.8" ahead of
a cold front just south of the Ohio River, and storms northwest of
Lexington have been training along a narrow axis from western Scott
County into northeast Woodford County.

Recently many of the storms have begun to struggle as the atmosphere
becomes well worked over and mid/upper cloudiness spreads through
the area. The most robust convection recently has been along outflow
from Edmonson County to Metcalfe County. However those storms are in
a regime of even weaker effective bulk shear and mid-level lapse
rates than earlier storms, and have not grown quite as strong so far.

Still, additional widely scattered thunderstorm development can be
expected before sunset primarily from southern Kentucky to the
southern Blue Grass, especially along outflow boundaries. The best
location for any strong downdrafts will be within one or two
counties of the Tennessee state line where DCAPES are over 1000 J/kg.

&&

.Short Term...(This evening through Monday)
Issued at 230 PM EDT Sun Jun 13 2021

Cold front roughly paralleling the Ohio River just after 18Z, with a
fairly agitated Cu field and a few CB over northern Kentucky in just
the last 30 min or so. More favorable shear is passing north of our
area, but strong low-level lapse rates will support pulse convection
and some marginally severe wind gusts, mainly near an instability
axis that sits east of Interstate 65 and southeast of the Ohio
River. The strongest convection on Saturday affected the Bluegrass
region and points to the south, and that will likely be the case
again today.  Will message strong storms with gusty to locally
damaging winds.

Front is progged to push southward across Kentucky this evening, and
threats will diminish with the loss of heating. We'll clear from NW-
SE, and with less humid air filtering in tonight should be a few
degrees cooler than the last several nights.

Upper trof digs into the Great Lakes on Monday, with another weak
sfc boundary (in the cool season we would say "reinforcing cold
front") dropping south into the Ohio Valley late in the day. GFS
wants to spit out QPF in the late afternoon/early evening, but it
seems to be bringing too much mid-level moisture back into the
picture. Will stick with a dry forecast, leaving POPs at a silent 10
in the afternoon.

.Long Term...(Monday night through Sunday)
Issued at 315 PM EDT Sun Jun 13 2021

An upper level ridge stretching from the Four Corners region
northward into Saskatchewan will continue to expand Monday night
into Tuesday. This will deepen a trough across the Great Lakes and
Ohio pushing the first of two shortwaves through the region. Sfc
boundary will exit to the south Monday night/Tuesday morning. We
will be under a deep northerly flow advecting in cooler and drier
air over the region. Lows by Tuesday morning will be in the upper
50s to near 60 as afternoon highs will be near to slightly below
seasonal average in the low/mid 80s under mostly sunny skies. The
second shortwave will work across the Ohio Valley Tuesday night into
Wednesday but with limited moisture no precipitation is expected.
Sfc

Wednesday and Thursday sfc high pressure will drop southward out of
the Great Lakes and into the Ohio Valley by Thursday as the upper
level trough slides off the the east over the eastern US. Cool
mornings with lows in the low/mid 50s by Thursday morning. Highs
Wednesday and Thursday will be in the upper 70s Wednesday and near
80 on Thursday. Temperatures will start to warm back up as moisture
increases with a return southerly flow late Thursday and Friday as
weak ridging aloft noses into the region. Highs will return to the
mid/upper 80s and stay there as we go into the weekend.

Another trough and associated sfc cold front will start to work
across the Ohio Valley Friday night into the weekend and is expected
to stall across the OH/TN river valleys. This could lead to a return
of precipitation and unsettled weather for the area.

&&

.Aviation...(00Z TAF Issuance)
Issued at 657 PM EDT Sun Jun 13 2021

Although a surface cold front is still in the process of moving
through the region, the window for convection is closing rapidly as
the sun sets. Mostly clear skies and light winds can be expected for
the nighttime hours as a narrow ridge of surface high pressure noses
in. Given clearing skies, light winds, low level moisture lagging
behind the front, and earlier rainfall, will include a few hours of
MVFR BR at LEX.

Tomorrow another cold front will approach from the northwest and
cross into Kentucky by evening. However, no showers are expected
with this feature in the drier air behind today's cold front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...13
Short Term...RAS
Long Term...BTN
Aviation...13
Hazardous weather outlook, Jun 13, 8:34 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
834 PM EDT Sun Jun 13 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
834 PM EDT Sun Jun 13 2021 /734 PM CDT Sun Jun 13 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Local storm report, Jun 13, 6:10 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             SUMMER SHADE, KY        36.88N 85.70W
06/13/2021  E0.50 INCH       METCALFE           KY   TRAINED SPOTTER

            SPOTTER REPORTED 0.50 INCH HAIL IN SUMMER
            SHADE, KY AT 5:55PM.

&&

SRM
Local storm report, Jun 13, 6:17 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       VICTORIA ESTATES        38.23N 84.68W
06/13/2021  E4.50 INCH       SCOTT              KY   PUBLIC

            HEAVY RAINFALL OF 4.5 INCHES MEASURED FROM A
            GAUGE IN VICTORIA ESTATES, WEST OF
            GEORGETOWN, KY.

&&

SRM
Local storm report, Jun 13, 7:43 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 SSW KNOB LICK         37.05N 85.71W
06/13/2021                   METCALFE           KY   911 CALL CENTER

            DELAYED REPORT: TREE DOWN ON KNOB LICK
            WISDOM RD. TIME ESTIMATED FROM RADAR.

&&

CJP
Local storm report, Jun 13, 8:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 NNW PARIS             38.23N 84.28W
06/13/2021                   BOURBON            KY   911 CALL CENTER

            DELAYED REPORT: TREE DOWN ACROSS CYNTHIANA
            RD. TIME ESTIMATED FROM RADAR.

&&

CJP
Local storm report, Jun 13, 8:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 S SAND LICK           38.23N 84.72W
06/13/2021                   SCOTT              KY   911 CALL CENTER

            DELAYED REPORT: TREE DOWN AT PEA RIDGE RD.
            TIME ESTIMATED FROM RADAR.

&&

CJP
Special weather statement, Jun 13, 9:43 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
843 PM CDT Sun Jun 13 2021

KYZ076-140215-
Metcalfe-
843 PM CDT Sun Jun 13 2021

...STRONG THUNDERSTORM CROSSING METCALFE COUNTY...

At 842 PM CDT, a strong thunderstorm was located near Edmonton,
moving southeast at 10 mph.

Winds in excess of 45 mph are possible with this storm.

Locations impacted include...
Edmonton, Cofer, Clarks Corner, Cork, Curtis, Goodluck, Knob Lick,
Cedar Flats, Gascon, and Beechville.

If outdoors, seek shelter inside a building.

LAT...LON 3711 8571 3712 8560 3711 8557 3703 8551
      3701 8550 3698 8548 3696 8546 3690 8568
TIME...MOT...LOC 0142Z 326DEG 10KT 3707 8561

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:43 PM EDTSpecial Weather StatementLMKMetcalfe32 min
Jun 13, 10:39 PM EDTRiver Flood WarningLMKFranklin6 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.